Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
  Breaking News: FDA Approves Triumeq, New Once-Daily Combination Pill
   
Ask the Experts About

Mental Health and HIVMental Health and HIV
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Fear of Sustiva
Feb 14, 2006

Hello, I have been hiv+ since 1997, and was healthy until this past year, my cd4 went from 650 now to 124, but my viral load is not very high, 150,000. I have been on one previous cocktail, truvada, and viramune, i couldnt tolerate that regimen. Here is my question, i have had both panic disorder and depression for 15 years, and my doctor wants me to switch to Sustiva and Truvada. Do you think this is a wise choice? I can handle the Truvada, but i dont think i can handle the CNS effects of sustiva, just the thought of it sends me into panic and i vomit. Any advice you can give me is most appreciated. Thanks.

Response from Dr. Horwath

Sustiva is associated with some CNS adverse effects, including depression, insomnia, and vivid dreams. In most people who experience these adverse effects, they tend to occur early in treatment (first few weeks or months), and they may resolve on their own with the passing of time. There are some reports of more prolonged and severe adverse reactions, but this does not occur in the majority of cases.

If your doctor is recommending Sustiva, then you should discuss it and seriously consider it. If you do have an adverse reaction and can't tolerate it, then you can discontinue it. Whatever adverse effects it has will resolve when you stop the medication.



Previous
Short term memory loss
Next
DISCLOSURE

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement